Alert archive / Nebraska / Red Flag Warnings in 2023
Red Flag Warning 12, NWS North Platte, NE
NWS North Platte, NE issued this red flag warning at Nov 13, 2023, 1:01 AM MST for 4 counties in Nebraska. It took effect at Nov 13, 2023, 10:00 AM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 13, 2023, 1:01 AM MST (08:01 UTC)
- In effect from
- Nov 13, 2023, 10:00 AM MST
- Expired
- Nov 13, 2023, 5:00 PM MST
- In force
- 7 hr
- Issued by
- NWS North Platte, NE
Counties Chase County, NE, Hayes County, NE, Lincoln County, NE, Perkins County, NE
The radar
The North Platte radar (KLNX), 148 km from the middle of the area, began a volume at 08:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.0 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3078 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
441 WWUS83 KLBF 130801 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 201 AM CST Mon Nov 13 2023 ...CRITICAL FIRE WEATHER CONDITIONS LIKELY THIS AFTERNOON ACROSS FAR SOUTHWEST NEBRASKA... NEZ210-140000- /O.UPG.KLBF.FW.A.0006.231113T1700Z-231114T0000Z/ /O.NEW.KLBF.FW.W.0012.231113T1700Z-231114T0000Z/ Frenchman Basin- 101 AM MST Mon Nov 13 2023 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 5 PM MST THIS AFTERNOON FOR LOW HUMIDITY AND STRONG WINDS, FOR THE FRENCHMAN BASIN ZONE 210... The National Weather Service in North Platte has issued a Red Flag Warning for low humidity and strong winds, which is in effect from 10 AM this morning to 5 PM MST this afternoon. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zone 210 Frenchman Basin. * TIMING...10 AM MDT until 5 PM MDT Monday * TEMPERATURES...In the 60s. * WIND...From the south at 10 to 20 mph with gusts up to 30 mph. * HUMIDITY...As low as 14 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
1 follow-up statement
215 WWUS83 KLBF 132032 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 232 PM CST Mon Nov 13 2023 ...CRITICAL FIRE WEATHER CONDITIONS CONTINUE ACROSS FAR SOUTHWEST NEBRASKA... NEZ210-140000- /O.CON.KLBF.FW.W.0012.000000T0000Z-231114T0000Z/ Frenchman Basin- 132 PM MST Mon Nov 13 2023 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON FOR LOW HUMIDITY AND STRONG WINDS, FOR THE FRENCHMAN BASIN ZONE 210... * AFFECTED AREA...Fire Weather Zone 210 Frenchman Basin. * TIMING...Until 5 PM MDT Monday * TEMPERATURES...In the 60s. * WIND...From the south at 15 to 25 mph with gusts up to 30 mph. * HUMIDITY...As low as 14 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Nov 12, 9:18 PM MST, 3 hours 43 minutes earlier.
Area forecast discussion, Nov 12, 9:18 PM MST, 3 hours 43 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1018 PM CST Sun Nov 12 2023 ...Updated Aviation Forecast Discussion... .SYNOPSIS... Issued at 253 PM CST Sun Nov 12 2023 Key Messages: - Critical to near-critical fire weather conditions are expected Monday for southwest Nebraska where a Fire Weather Watch has now been issued. - Strong south winds likely to develop for much of western Nebraska Monday with gusts in the 35 to 40 mph range during the afternoon and into the overnight. - Above normal temperatures will continue through the middle of the week with a slow cooling trend likely by the weekend. - Precipitation chances return for the late weekend, but precise details remain somewhat uncertain therefore confidence remains low regarding specifics. && .SHORT TERM...(This evening through Monday night) Issued at 253 PM CST Sun Nov 12 2023 Tonight...winds will remain light and variable overnight as surface high pressure passes through the area. Winds will remain below 10 mph but are unlikely to go completely calm. Though dry air and clear skies are expected, lows shouldn't fall too far with upper 20s to lower 30s likely again. Monday/Monday Night...surface high pressure settles east of the area with a quick return to southerly flow on the backside of this feature. This flow is not expected to bring with it any appreciable increase in low-level moisture, therefore skies are likely to remain mostly clear. As temperatures off the surface remain near the high end of the climatological envelope, will expect to see another very warm day for mid-November standards. Afternoon highs will again reach the 60s to near 70 across the southwest, or roughly 15 to 20 degrees above normal. More details pertaining to fire weather concerns can be found in the Fire Weather discussion below. .LONG TERM...(Tuesday through Sunday) Issued at 253 PM CST Sun Nov 12 2023 Much of the upcoming week will remain dry as upper-level ridging remains in place across the Plains into the Mississippi Valley. Positive height anomalies will dominate the upper-air pattern through the middle of the week when flow transitions to zonal and the eventual breakdown of the ridge begins. For Tuesday through Thursday, the warmest days of the forecast, widespread upper 60s to lower 70s are forecast afternoon highs. With dry air in place, a prolonged period of additional elevated to potentially near-critical fire weather conditions is expected. Ridge breakdown begins in earnest on Thursday as a northern stream trough quickly translates along the US/Canadian border. This will drive a cool front into the area with quick-to-follow surface high pressure arriving by Friday. This will unlikely have large implications to sensible weather as moisture remains scant and the best upper-level dynamics miss the immediate area to the north. Uncertainty remains fairly high for the weekend into early next week, primarily with respect to the evolution of deeper troughing off the West Coast. Surface features look to cap any moisture in the Gulf through Saturday before stronger southerly flow returns around Sunday. Discrepancies in key features such as strength and position of eastern CONUS high pressure and timing of trough ejection onto the Plains precludes higher confidence. Have seen a fairly decent trend towards the wetter EPS/ECMWF solution with the majority of NWP guidance including the NBM. The exception to this is the deterministic GFS. Both solutions depict increasing moisture and anomalous precipitable water values in the region so the stage would be set for non-insignificant QPF values. How and where the best forcing sets up is the largest unknown at this time. Should the ECMWF/EPS solution verify, a fairly notable precipitation event will likely unfold across portions of the central and southern Plains. This is likely due to the main h5 trough taking a negative tilt with a deeper surface low to the south while the GFS/GEFS maintain a progressive system. Either way, folks should continue to monitor later forecasts for the latest information on this potential. Temperatures will slowly trend down through the weekend with highs falling into the lower 50s to upper 40s by Sunday and Monday though these will only continue the above normal stretch we've recently seen. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 1017 PM CST Sun Nov 12 2023 VFR conditions prevail tonight and tomorrow across western and north central Nebraska. Light winds continue tonight, but tomorrow winds will be strong and gusty out of the south along with a few passing high clouds. A strong low level jet tomorrow night will cause LLWS issues across the region shortly after sunset, once the boundary layer decouples. Forecast soundings are holding LLWS height near 2000 ft at KLBF and KVTN, but range as low as 500 ft in the areas surrounding the terminals. && .FIRE WEATHER... Issued at 253 PM CST Sun Nov 12 2023 Well above normal temperatures will continue for much of the upcoming week as shortwave ridging remains prevalent across the central CONUS through at least Wednesday. Temperatures off the surface at h85, h7, and h5 will climb to above the 90th percentile in NAEFS guidance by midday Monday. Surface high pressure passing through Sunday will shift east on Monday with return southerly flow likely to develop for the bulk of the day. With a fairly constricted pressure gradient, wind gusts will quickly climb during the late morning with many locations west of Highway 83 likely to see peak speeds of 30 to 40 mph during the afternoon. Forecast soundings show fairly limited mixing heights, generally around 1km AGL during peak heating, but efficient momentum transfer to yield the strong winds at the surface. Based on recent performance over past 24 hours, leaned heavily on NBM/GFS for relative humidity values which painted a large swath of 20 percent or less west of a Gordon to Hayes Center line. Further south and west, sub 15 percent values are likely to impinge on Zone 210, therefore opted to go aggressive and hoist the Fire Weather Watch. Near-critical fire weather will also be likely to occur further north in Zones 204 and 206, but with values safely above critical levels and uncertainty about impacts from increasing high level clouds, will forgo inclusion in the new headline. Strong winds continuing overnight, mainly for areas north of Highway 2, will lead to poor overnight recovery Monday night into Tuesday with many locations likely remaining below 60 percent. Similar areas will see elevated to near-critical fire weather concerns on Tuesday, however, winds will not be as strong nor expansive and thus the threat for now is greatest across the northern half of Fire Weather Zone 204, far northwest Fire Weather Zone 206, and western third of Fire Weather Zone 208. && .LBF WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Monday morning through Monday afternoon for NEZ210. && SYNOPSIS...NMJ SHORT TERM...NMJ LONG TERM...NMJ AVIATION...Brown/Richie FIRE WEATHER...NMJ
Hazardous weather outlook, Nov 12, 2:34 PM MST, 10 hours 27 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 334 PM CST Sun Nov 12 2023 NEZ004>010-022>029-035>038-056>059-069>071-094-132145- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 334 PM CST Sun Nov 12 2023 /234 PM MST Sun Nov 12 2023/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A Fire Weather Watch is in effect Monday across zone 210 in southwest Nebraska. Near critical conditions are likely across the western Sandhills on Monday. Elevated fire weather conditions will continue across western Nebraska Tuesday and Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Red Flag Warnings in Nebraska, 2023Every red flag warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.